Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
effyouitssummer

Starting Accutane in 3 weeks.

Recommended Posts

I've been reading up on accutane, and after trying everything from Benzaclin(sp?) to Retin-A to the other cream like Retin-A. to Doxy, to Tetra, to everything else under the sun, i'm going to go for it. I know some people will say, OH NO DON'T DO IT! But i'm not here for that. I'm commited, I have to do it to feel better about my life.

Anyways, I know that accutane makes you very dry and prone to sunburn, which I already am. I have an SPF 70 non oil non breakout sunscreen which I have been using for about 4 months without any breakouts from it. So now that I have the sunburn covered, what do I use for the dryness? Right now the only moisturizer I have is some clearasil thing that I use occassionally, however it doesn't work so well.

So, what can I use for the dryness? And is there anything else I need to know before starting it?

Share this post


Link to post
Share on other sites

I use CeraVe lotion as moisturizer. Some people use Cetaphil, but I found cetaphil to be thick and annoying, where as cerave works very well.

Get some aquaphor for your lips and start putting that on at night the first day you start. I use burt's bees chapstick during the day. I started using aquaphor on day 1 and my lips aren't very chapped almost 2 months in.

That's really all I can think of..limit your drinking alcohol, but its better not to do it at all...and drink lots of water..stay hydrated..

You may want to pick up eye drops if your eyes get too dry...I've bought some but only had to put them in about twice..

Share this post


Link to post
Share on other sites
I've been reading up on accutane, and after trying everything from Benzaclin(sp?) to Retin-A to the other cream like Retin-A. to Doxy, to Tetra, to everything else under the sun, i'm going to go for it. I know some people will say, OH NO DON'T DO IT! But i'm not here for that. I'm commited, I have to do it to feel better about my life.

Anyways, I know that accutane makes you very dry and prone to sunburn, which I already am. I have an SPF 70 non oil non breakout sunscreen which I have been using for about 4 months without any breakouts from it. So now that I have the sunburn covered, what do I use for the dryness? Right now the only moisturizer I have is some clearasil thing that I use occassionally, however it doesn't work so well.

So, what can I use for the dryness? And is there anything else I need to know before starting it?

You may also want to get a nose gel which will prevent you from getting nose bleeds while on the medication.

Share this post


Link to post
Share on other sites

Hi

I am also starting this in a few weeks - i am worried about the fact i was told to stay out the sun as i will be going on holiday 3 weeks after starting this treatment. Is anyone able to tell me if you do in fact need to stay out the sun or whether you should just be using a really high spf? I wouldn't say i am really fair more fair to medium...

Is aquaphor available in the Uk?

Also what happens if you drink alcohol then?

Sx

Share this post


Link to post
Share on other sites
Hi

I am also starting this in a few weeks - i am worried about the fact i was told to stay out the sun as i will be going on holiday 3 weeks after starting this treatment. Is anyone able to tell me if you do in fact need to stay out the sun or whether you should just be using a really high spf? I wouldn't say i am really fair more fair to medium...

Is aquaphor available in the Uk?

Also what happens if you drink alcohol then?

Sx

It's better to stay out of the sun, try carrying an umbrella. I also went holiday during the first 2 weeks of my course and sometimes its a bit hassle to carry an umbrella. Sunblock is a must in that situation, reapply it every 2 hours and you will be fine but do try and stay out of the sun.

If you can't find aquaphor, you can try blistex.

Alcohol as you know is hard on the liver so is accutane. When you take both, it affects the liver a lot so its not recommended to drink while on an accutane course. However, not that its strictly prohibited, you can drink one or 2 glasses occasionally but make sure you don't take accutane and alcohol down at the same time. Example take accutane in the morning if you wanna drink at night.

Share this post


Link to post
Share on other sites
Hi

I am also starting this in a few weeks - i am worried about the fact i was told to stay out the sun as i will be going on holiday 3 weeks after starting this treatment. Is anyone able to tell me if you do in fact need to stay out the sun or whether you should just be using a really high spf? I wouldn't say i am really fair more fair to medium...

Is aquaphor available in the Uk?

Also what happens if you drink alcohol then?

Sx

It's better to stay out of the sun, try carrying an umbrella. I also went holiday during the first 2 weeks of my course and sometimes its a bit hassle to carry an umbrella. Sunblock is a must in that situation, reapply it every 2 hours and you will be fine but do try and stay out of the sun.

If you can't find aquaphor, you can try blistex.

I endorse blistex. Aquaphor is so intense that even the smallest amount makes me feel caked in it, which is gross. Blistex on the other hand is beyond awesome.

Share this post


Link to post
Share on other sites

-Get Aquaphor Oinment from a pharmacy, walgreens or CVS if it is available. Blixtex didn't cut it for me.

- a very soft face cleanser, you can use cetaphyl or the ones sold by your dermatologist for accutane.

- A very good moisturizer without perfumes and all that stuff.

- Always have a bottle of water. You can get very thirsty, especially at the beginning.

- Do not go in the sun. Is it so hard to wait 5 months?

- Do not drink alcolhol. Do you want to mess up with liver results and be taken out of your course?

Accutane requires some sacrifices but they do pay off. I have been clear for almost 4 years.

For those outside the USA if you can't find aquaphor, consider buying it on Ebay but just make sure you get a seller with good feedback.

Pinky if I were you, I would consult it with my dermatologist. I think it would be best to start your accutane course 1 or 2 weeks after your vacation. Your skin is gonna be so sensitive, you cannot imagine how much.

Share this post


Link to post
Share on other sites

Thanks everyone that's great help.

I also have in my notes to follow a low fat diet whilst on the medication as it can become a side effect on high fat within the blood... did anyone come across this also?

Sx

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×